Hail, Elbert
- When
- August 27, 1:14 AM MST
- Where
- Elbert County, 2 mi E of Elizabeth
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.350, -104.567
13 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 26, 2:25 PM MST, 10 hours 49 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 325 PM MDT MON AUG 26 2002 SHORT TERM: A GENERALLY STABLE UPPER AIR PATTERN IS GOING TO SET UP THE OPPORTUNITY FOR AFTERNOON AND NOCTURNAL SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. AN UPR LVL RIDGE AXIS WILL BE CENTERED OVR CO AND NM WHILE UPR TROFINESS REMAINS OVR THE PAC NW. WHILE THE PATTERN STAYS IN PLACE...LOW LVL MSTR WL BE DRAWN OVR THE PLAINS BY THE RESULTANT SFC TROF OVR THE MTNS. AN UPR LEVEL JET BETWEEN THE UPR TROF AND UPR RIDGE WILL ALSO BE IN PLACE TO HELP ORGANIZE AFTN CONVECTION. SPECIFIC HUMIDITY LEVELS WL BE ARND 6-8 G/KG FOR THE NEXT COUPLE AFTNS. IN THE SHORT TERM...A STRONG BOUNDARY FROM CONVECTION IN NEBRASKA IS MOVG INTO THE NERN PART OF THE STATE THIS AFTN. THIS BOUNDARY WL BE REINFORCED BY SHOWERS WHICH WL DEVELOP ON THE PLAINS TONIGHT AND SHOULD MAKE IT TO THE FOOTHILLS. MOISTURE BEHIND THIS FRONT WL PRODUCE AREAS OF STRATUS IN THE MORNING AND THEN COOL OFF TEMPS ON TUES. AFTN HEATING AND THE WIND SHEAR PROFILE WL ALLOW SHOWERS TO DEVELOP IN THE AFTN AND EVENING. MODELS SHOW MORE QPF ON TUES AFTN THAN FOR THIS AFTN. THE SAME SITUATION WILL BE IN PLACE FOR WED. THRU THE EXTENDED PERIOD...MSTR LVLS GRADUALLY DECREASE AT THE END OF THE WEEK. IT IS DIFFICULT TO REMOVE THE MENTION OF AFTN AND EVENING THUNDERSTORMS BEFORE SATURDAY. TEMPERATURES THROUGH THE NEXT WEEK SHOULD BE CLOSE TO NORMALS FOR LATE AUGUST. MAYBE THE RAIN WL ALSO HELP WITH THE DROUGHT SITUATION. KDRBY .DEN...NONE.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
940 PM MDT MON AUG 26 2002
...PRELIMINARY STORM REPORT FOR AUGUST 26 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM 3 N CROOK CO 0.75 INCH HAIL
08/26/02 LOGAN
0913 PM 10 N COPE CO 0.75 INCH HAIL
08/26/02 WASHINGTON
0915 PM 4 E HAXTUN CO NON TSTM WIND GUST
08/26/02 PHILLIPS 60 MPH MEASURED BY
SPOTTER
CLBCOZ042-044-046>051-270410- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1000 PM MDT MON AUG 26 2002 ...SEVERE THUNDERSTORM WATCH EXPIRES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ALLOWED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COLORADO COUNTIES... LINCOLN...PHILLIPS...WASHINGTON...SEDGWICK...LOGAN...MORGAN AND NORTHEAST WELD TO EXPIRE AT 1000 PM MDT THIS EVENING. AT 955 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE STILL OCCURRING OVER THE NORTHEASTERN CORNER OF COLORADO...BUT THESE STORMS WERE DECREASING IN STRENGTH AND AREAL COVERAGE. GARD...WFO BOULDER
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1145 PM MDT MON AUG 26 2002
...PRELIMINARY STORM REPORT FOR AUGUST 26 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM 3 N CROOK CO 0.75 INCH HAIL
08/26/02 LOGAN
0913 PM 10 N COPE CO 0.75 INCH HAIL
08/26/02 WASHINGTON
0915 PM 4 E HAXTUN CO NON TSTM WIND GUST
08/26/02 PHILLIPS 60 MPH MEASURED BY
SPOTTER
1052 PM NW FORT COLLINS CO 0.75 INCH HAIL
08/26/02 LARIMER
1056 PM 1 W FORT COLLINS CO 1.00 INCH HAIL
08/26/02 LARIMER
1059 PM 8 NNW CARR CO 1.00 INCH HAIL
08/26/02 LARIMER ON STATE LINE
CLBThe Denver radar (KFTG), 49 km away, was scanning. The volume nearest the first event began at 08:13 UTC.
13 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313210, 5313211, 5313212, 5313213, 5313214, 5313215, 5313216, 5313222, 5313217, 5313218, 5313219, 5313220, 5313221.